Missouri, 2011Flash Flood and Damaging Winds in Missouri, May 25, 2011
May 25, 2011 · NWS DVN · 3 events in 2 counties and zones
A low pressure system brought showers and thunderstorms to eastern Iowa, northeast Missouri, and northwest Illinois during the afternoon and evening of May 25. Heavy rain fell across portions of southeast Iowa and northwest Illinois, with many areas receiving more than one inch of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system brought showers and thunderstorms to eastern Iowa, northeast Missouri, and northwest Illinois during the afternoon and evening of May 25. Heavy rain fell across portions of southeast Iowa and northwest Illinois, with many areas receiving more than one inch of rain. This caused some flooding to occur in areas where the heaviest rain fell. Damaging winds, large hail, and a few tornadoes were also reported with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 25, 2:21 PM CST, 39 minutes earlier.
Area forecast discussion, May 25, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT WED MAY 25 2011
.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING A DEEPENING SFC LOW JUST SOUTH OF
THE KANSAS CITY AREA...WITH A MAIN SFC QUASI-STATIONARY BOUNDARY
UNDULATING EAST-NORTHEASTWARD TO JUTS NORTH OF BURLINGTON AND TO
SOUTH OF PRINCETON IL. SFC BASED CAPES HAVE GROWN TO 1500 TO 2000
J/KG ALONG AND SOUTH OF THIS FEATURE IN AFTERNOON HEATING.
..12..
&&
.SHORT TERM...TONIGHT...
ANOTHER SEVERE CONVECTIVE EVENT APPEARS IMMINENT ACRS ROUGHLY THE
SOUTHEAST THIRD TO HALF OF THE DVN CWA IN TH VCNTY OF THE BOUNDARY
AND HEATING MAX. AREAS ALONG AND SOUTH OF THE FRONT IN SOUTHEASTERLY
SFC FLOW WILL HAVE TO BE WATCHED FOR LOW TOPPED SUPERCELL TYPE
PHENOMENA WITH SOME TORNADIC POTENTIAL. OTHERWISE LARGE HAIL UP TO
PING PONG BALLS AND ENHANCED DAMAGING DOWNBURST WINDS UP TO 70 MPH
WILL BE THE MAIN THREATS THROUGH 02Z-03Z OR SO.
HEAVY RAIN ON ALREADY SATURATED SOILS THE OTHER THREAT IN THE FORM
OF FLASH FLOODING AND HAVE EXPANDED THE ONGOING FLASH FLOOD WATCH A
TIER OF COUNTIES NORTHWARD AND IN TIME TO 10Z THU MORNING.
THIRD CONCERN IN NEAR WAKE OF PASSING VIGOROUS CYCLONE ACRS MO AND
IMPRESSIVE TROP FOLD DOWN TO AT LEAST H6 MB...IS ENHANCED GRADIENT
WINDS ACRS AT LEAST THE NORTHWESTERN HALF OF THE DVN CWA FROM MID
EVENING AND INTO THE OVERNIGHT. TIME OF DAY BEING THE OVERNIGHT
PERIOD MIGHT MAKE IT MARGINAL AND WOULD BE A SLAM DUNK IF SCENARIO
OCCURRED DURING DAYTIME HEATING...BUT WILL BANK ON THE GRADIENT TO
HELP SFC WINDS MAKE THE SUSTAINED CATEGORY OF 30 MPH FOR A LENGTH OF
TIME. BUT THERE STILL SHOULD BE SOME GUSTS OF 38 TO 45 MPH AT TIMES
AS WELL. SOME GRAVITY WAVE RIPPLES AS WELL MAY ENHANCE THE GUSTS AT
TIMES TOWARD MIDNIGHT. WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS
AND IT MAY NEED TO BE EXPANDED SOUTHEASTWARD AFTER THE BULK OF
THE CONVECTION CLEARS LATE TONIGHT. LOW TEMPS TONIGHT AN AFTER THOUGH
WITH SO MUCH GOING ON AND WILL PLAY THE CONSALL GAME OF MID 40S IN
THE NORTH...TO LOW TO MID 50S IN THE FAR SOUTHEAST CWA TOWARD 11Z
THU MORNING. ..12..
.LONG TERM...THURSDAY THROUGH WEDNESDAY...
VERY ACTIVE WEATHER PATTERN THROUGH THIS PERIOD WITH SEVERAL
DIFFERENT ROUNDS OF PRECIPITATION EXPECTED DURING THIS TIME RANGE.
THURSDAY IS THE TAIL END OF THE CURRENT SYSTEM...WITH LINGERING
LIGHT RAIN AFFECTING MAINLY THE EASTERN HALF OF THE FORECAST AREA IN
THE MORNING...AND THEN ENDING IN THE AFTERNOON. HAVE LOWERED POPS
SLIGHTLY IN THE AFTERNOON...BUT THE MORNING IS PRETTY SIMILAR.
COOLER TEMPERATURES DURING THE DAY WITH THE COOLEST VALUES IN THE
SOUTHEAST WHERE THE RAIN CONTINUES LONGEST...ONLY IN THE 50S. IT
WILL BE IN THE LOW 60S IN THE NORTHWEST WHERE WE MAY MANAGE TO GET A
LITTLE SUNSHINE IN THE LATE AFTERNOON.
THURSDAY NIGHT TO BE QUIET WITH VERY COOL TEMPERATURES. THE SURFACE
RIDGE BEHIND THIS SYSTEM TO BE FAIRLY STRONG...AND WE MAY GET AT
LEAST A SHORT PERIOD OF LIGHT WINDS WITH GOOD RADIATIONAL COOLING.
BUT...THE NEXT SYSTEM WILL ALREADY BE BREWING OUT ON THE
PLAINS...AND SOME CIRRUS WILL BE SPREADING ACROSS THE AREA FROM
THE WEST TO SPOIL THE RADIATIONAL COOLING. THUS...WHILE I HAVE
SOME TEMPERATURES IN THE UPPER 30S IN THE FAR NORTH...THE WET
GROUND FROM TODAYS RAINFALL SHOULD PRECLUDE ANY FROST POTENTIAL.
FRIDAY AFTERNOON AND EVENING A BAND OF WARM AIR ADVECTION DRIVEN
SHOWERS SHOULD MOVE THROUGH THE AREA...BUT HAVE KEPT TO CHANCE POPS
AND COOL TEMPERATURES. SATURDAY...SATURDAY NIGHT AND SUNDAY A WARM
FRONT APPEARS TO DEVELOP AND PUSH NORTH ACROSS THE AREA...WITH
ANOTHER ROUND OF PRECIPITATION AS A SHORTWAVE APPEARS TO ACCOMPANY
THIS BOUNDARY. THERE IS SOME QUESTION ABOUT TIMING AND TRACK...SO
HAVE KEPT POPS TO CHANCE.
THE FRONT SURGES NORTH OF THE AREA FOR SUNDAY NIGHT THROUGH MONDAY
NIGHT...PUTTING US INTO THE WARM SECTOR WITH MAX TEMPS ON MONDAY
EXPECTED TO BE IN THE MID TO UPPER 80S...AND AN EFFECTIVELY DRY
FORECAST. A COLD FRONT DROPS THROUGH ON MONDAY NIGHT AND
TUESDAY...WITH PRECIP CHANCES RETURNING TO THE AREA...AND
TEMPERATURES RETURNING TO CLOSER TO NORMAL. THE FRONT REMAINS IN
THE AREA FOR THE REST OF TUESDAY AND WEDNESDAY...BUT WEAK RIDGING
BUILDS BACK INTO THE AREA ALOFT AND WE MAY NOT BE ABLE TO GENERATE
ANY STORMS ALONG IT...SO HAVE KEPT POPS LOW AND TEMPERATURES CLOSE
TO NORMAL. ..LE..
&&
.AVIATION...
A SFC BOUNDARY DRAPED ALONG AND SOUTH OF I80 IS DETERMINING THE
CATEGORY CUT-OFF WITH LOWER IFR CIGS AND EVEN SOME FOG AT DBQ NORTH
OF THE BOUNDARY...TO MVFR CIGS OR EVEN VFR CONDITIONS TO THE SOUTH OF THE
BOUNDARY. BUT AREAS ALONG AND SOUTH OF THE BOUNDARY WILL BE MORE
SUSCEPTIBLE TO SCTRD AND POTENTIALLY SIGNIFICANT THUNDERSTORMS
THROUGH MIDNIGHT AS WELL AS TURBULENT FLYING CONDITIONS. AS THE
NIGHT GOES...NORTH TO NORTHEAST SFC WINDS WILL BECOME BRISK FROM
20-30 KTS WITH GUSTS UP TO 35 KTS AT TIMES ESPECIALLY AT CID AND THE
DBQ TERMINALS. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR
BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON.
IL...WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT THURSDAY FOR JO
DAVIESS-ROCK ISLAND.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-WARREN.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
&&
12/LEHazardous weather outlook, May 25, 3:50 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT WED MAY 25 2011
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL
IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A LINE
FROM SAVANNA ILLINOIS THROUGH WASHINGTON IOWA. THE MAIN SEVERE
WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THERE IS ALSO A
LOW THREAT OF TORNADOES. THE GREATEST THREAT OF SEVERE STORMS WILL
BE EARLY THIS MORNING AND THEN AGAIN LATE THIS AFTERNOON AND THIS
EVENING.
LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM NEAR OTTUMWA TO
GALESBURG. WIDESPREAD RAINS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER
AMOUNTS OF 2 TO 3 INCHES OR MORE ARE POSSIBLE.
EAST WINDS WILL CONTINUE TO STRENGTHEN DURING THE DAY AND CONTINUE
INTO THIS EVENING. BY LATE AFTERNOON EAST WINDS COULD GUST OVER 40
MPH ALONG AND NORTH OF INTERSTATE 80.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AN ACTIVE WEATHER PATTERN WILL REMAIN ACROSS THE AREA. THUNDERSTORMS
WILL BE POSSIBLE FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT.
THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
DLF/08
In the hours before
Local storm report, May 25, 9:30 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1030 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN KEOSAUQUA 40.73N 91.96W
05/25/2011 M1.75 INCH VAN BUREN IA CO-OP OBSERVER
24 HOUR TOTAL.
0500 AM HEAVY RAIN 2 NE COLUSA 40.59N 91.14W
05/25/2011 M1.10 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL SINCE 8 PM
0500 AM HEAVY RAIN ALEDO 41.20N 90.75W
05/25/2011 M1.20 INCH MERCER IL CO-OP OBSERVER
24 HOUR TOTAL.
0522 AM HEAVY RAIN WEST BRANCH 41.67N 91.35W
05/25/2011 M0.60 INCH CEDAR IA BROADCAST MEDIA
0522 AM HEAVY RAIN PARNELL 41.58N 92.00W
05/25/2011 M0.50 INCH IOWA IA BROADCAST MEDIA
0522 AM HEAVY RAIN OLIN 42.00N 91.14W
05/25/2011 M1.78 INCH JONES IA BROADCAST MEDIA
PAST 24 HOURS
0522 AM HEAVY RAIN MOUNT PLEASANT 40.96N 91.55W
05/25/2011 M1.30 INCH HENRY IA BROADCAST MEDIA
RAINFALL IN PAST HOUR
0600 AM HEAVY RAIN COGGON 42.28N 91.53W
05/25/2011 M1.60 INCH LINN IA CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN WOODHULL 41.18N 90.32W
05/25/2011 M1.31 INCH HENRY IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN PRAIRIE CITY 40.62N 90.46W
05/25/2011 M2.69 INCH MCDONOUGH IL CO-OP OBSERVER
24 HOUR TOTAL.
0615 AM HEAVY RAIN LADORA 41.76N 92.19W
05/25/2011 M2.10 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0620 AM HEAVY RAIN 5 E CEDAR RAPIDS 41.97N 91.58W
05/25/2011 E1.00 INCH LINN IA TRAINED SPOTTER
TOTAL SINCE MIDNIGHT.
0622 AM HEAVY RAIN LA HARPE 40.58N 90.97W
05/25/2011 E1.00 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL TOTAL SO FAR.
0645 AM HEAVY RAIN SALEM 40.85N 91.62W
05/25/2011 M1.37 INCH HENRY IA TRAINED SPOTTER
24 HOUR TOTAL. JN
0645 AM HEAVY RAIN SWISHER 41.84N 91.70W
05/25/2011 M1.13 INCH JOHNSON IA CO-OP OBSERVER
24 HOUR TOTAL.
0645 AM HEAVY RAIN BENTLEY 40.34N 91.11W
05/25/2011 M1.14 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0655 AM HEAVY RAIN 3 NNE DOWNING 40.52N 92.34W
05/25/2011 M2.10 INCH SCOTLAND MO TRAINED SPOTTER
8 HOUR TOTAL.
0700 AM HEAVY RAIN WILLIAMSBURG 41.67N 92.01W
05/25/2011 M1.35 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN MACOMB 40.47N 90.68W
05/25/2011 M3.46 INCH MCDONOUGH IL CO-OP OBSERVER
0700 AM HEAVY RAIN MOUNT PLEASANT 40.96N 91.55W
05/25/2011 M1.50 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
05/25/2011 M1.84 INCH IOWA IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BURLINGTON 40.81N 91.12W
05/25/2011 M1.71 INCH DES MOINES IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN DONNELLSON 40.64N 91.56W
05/25/2011 M1.42 INCH LEE IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN KEWANEE 41.24N 89.93W
05/25/2011 M1.41 INCH HENRY IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
05/25/2011 M2.09 INCH BENTON IA CO-OP OBSERVER
24 HOUR TOTAL. ALSO HAD MARBLE HAIL LAST EVENING.
0700 AM HEAVY RAIN 4 N MARENGO 41.85N 92.07W
05/25/2011 M1.53 INCH IOWA IA TRAINED SPOTTER
24 HOUR TOTAL. 0.98 OVERNIGHT. STILL RAINING.
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
05/25/2011 M1.25 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 ENE FORT MADISON 40.63N 91.33W
05/25/2011 E2.00 INCH LEE IA TRAINED SPOTTER
OVERNIGHT TOTAL.
0700 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
05/25/2011 M1.05 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 SSW BURLINGTON 40.77N 91.14W
05/25/2011 E1.50 INCH DES MOINES IA TRAINED SPOTTER
OVERNIGHT TOTAL.
0700 AM HEAVY RAIN LA HARPE 40.58N 90.97W
05/25/2011 M1.52 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN BRIGHTON 41.17N 91.82W
05/25/2011 M1.38 INCH WASHINGTON IA CO-OP OBSERVER
24 HOUR TOTAL.
0715 AM HEAVY RAIN 5 NNE CEDAR RAPIDS 42.04N 91.65W
05/25/2011 M1.45 INCH LINN IA TRAINED SPOTTER
2 HOUR TOTAL.
0725 AM HEAVY RAIN OAKLAND MILLS 40.93N 91.62W
05/25/2011 M1.67 INCH HENRY IA CO-OP OBSERVER
24 HOUR TOTAL.
0730 AM HEAVY RAIN NORTH ENGLISH 41.52N 92.08W
05/25/2011 M1.60 INCH IOWA IA BROADCAST MEDIA
0730 AM HEAVY RAIN OLIN 42.00N 91.14W
05/25/2011 M2.58 INCH JONES IA BROADCAST MEDIA
0800 AM HEAVY RAIN 2 E LONG GROVE 41.70N 90.54W
05/25/2011 M1.43 INCH SCOTT IA TRAINED SPOTTER
24 HOUR STORM TOTAL
0800 AM HEAVY RAIN DEWITT 41.82N 90.55W
05/25/2011 M1.02 INCH CLINTON IA CO-OP OBSERVER
0800 AM HEAVY RAIN LANARK 42.10N 89.83W
05/25/2011 M1.22 INCH CARROLL IL CO-OP OBSERVER
24 HOUR RAINFALL AMOUNT.
0802 AM HEAVY RAIN 1 ESE WASHINGTON 41.30N 91.68W
05/25/2011 M1.00 INCH WASHINGTON IA TRAINED SPOTTER
DELAYED REPORT. ONE INCH OF RAIN FELL BETWEEN 330 AND 400
AM.
0815 AM HEAVY RAIN S WELLMAN 41.47N 91.84W
05/25/2011 M1.30 INCH WASHINGTON IA TRAINED SPOTTER
24 HOUR TOTAL.
0829 AM HEAVY RAIN 5 E CANTRIL 40.64N 91.98W
05/25/2011 M1.70 INCH VAN BUREN IA TRAINED SPOTTER
0856 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/25/2011 M1.13 INCH SCOTT IA TRAINED SPOTTER
0904 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
05/25/2011 M1.27 INCH BENTON IA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT - STORM TOTAL SO FAR 2.53
0920 AM HEAVY RAIN 1 SW MACOMB 40.47N 90.69W
05/25/2011 M3.25 INCH MCDONOUGH IL TRAINED SPOTTER
24 HOUR TOTAL. 2.11 INCHES FELL OVERNIGHT. SPOTTER HAD
SOME WATER IN THE BASEMENT.
0930 AM HEAVY RAIN 2 SW NEW LONDON 40.91N 91.43W
05/25/2011 M1.18 INCH HENRY IA COCORAHS
0930 AM HEAVY RAIN 6 SW WILLIAMSBURG 41.61N 92.09W
05/25/2011 M1.19 INCH IOWA IA COCORAHS
0930 AM HEAVY RAIN WSW PARK VIEW 41.69N 90.54W
05/25/2011 M1.21 INCH SCOTT IA COCORAHS
0930 AM HEAVY RAIN 1 NE MARION 42.04N 91.58W
05/25/2011 M1.26 INCH LINN IA COCORAHS
0930 AM HEAVY RAIN 7 W CENTRAL CITY 42.20N 91.66W
05/25/2011 M1.30 INCH LINN IA COCORAHS
0930 AM HEAVY RAIN 3 NW CEDAR RAPIDS 42.00N 91.71W
05/25/2011 M1.34 INCH LINN IA COCORAHS
0930 AM HEAVY RAIN 7 SSW BURLINGTON 40.72N 91.17W
05/25/2011 M1.35 INCH LEE IA COCORAHS
0930 AM HEAVY RAIN 4 NW MACOMB 40.51N 90.74W
05/25/2011 M2.90 INCH MCDONOUGH IL COCORAHS
0930 AM HEAVY RAIN 2 ENE CEDAR RAPIDS 41.98N 91.63W
05/25/2011 M1.40 INCH LINN IA COCORAHS
0930 AM HEAVY RAIN 7 N BURLINGTON 40.91N 91.12W
05/25/2011 M1.49 INCH DES MOINES IA COCORAHS
0930 AM HEAVY RAIN 4 W MONTROSE 40.53N 91.49W
05/25/2011 M1.61 INCH LEE IA COCORAHS
0930 AM HEAVY RAIN 2 N NEW WINDSOR 41.23N 90.45W
05/25/2011 M1.12 INCH MERCER IL COCORAHS
0930 AM HEAVY RAIN 3 SSE DALLAS CITY 40.59N 91.14W
05/25/2011 M1.20 INCH HANCOCK IL COCORAHS
0930 AM HEAVY RAIN 1 N MOLINE 41.50N 90.49W
05/25/2011 M1.21 INCH ROCK ISLAND IL COCORAHS
0930 AM HEAVY RAIN 2 SE COAL VALLEY 41.43N 90.42W
05/25/2011 M1.26 INCH HENRY IL COCORAHS
0930 AM HEAVY RAIN 3 NNE CHARLIE HEATH MEM 40.61N 91.87W
05/25/2011 E2.00 INCH VAN BUREN IA TRAINED SPOTTER
TOTAL SINCE 1 AM CDT.
0930 AM HEAVY RAIN AUGUSTA 40.23N 90.95W
05/25/2011 M1.82 INCH HANCOCK IL CO-OP OBSERVER
24 HOUR TOTAL.
0930 AM HEAVY RAIN 4 WNW ORION 41.37N 90.45W
05/25/2011 M1.55 INCH ROCK ISLAND IL COCORAHS
0930 AM HEAVY RAIN 1 E CARTHAGE 40.41N 91.12W
05/25/2011 M1.30 INCH HANCOCK IL COCORAHS
0930 AM HEAVY RAIN NE ALEDO 41.20N 90.75W
05/25/2011 M1.47 INCH MERCER IL COCORAHS
0930 AM HEAVY RAIN 6 SE WARSAW 40.29N 91.35W
05/25/2011 M1.51 INCH HANCOCK IL COCORAHS
0930 AM HEAVY RAIN 3 SSW MARENGO 41.76N 92.09W
05/25/2011 M1.54 INCH IOWA IA COCORAHS
0930 AM HEAVY RAIN 3 NNE ATKINSON 41.46N 89.99W
05/25/2011 M1.61 INCH HENRY IL COCORAHS
0930 AM HEAVY RAIN 4 E REYNOLDS 41.33N 90.60W
05/25/2011 M1.85 INCH ROCK ISLAND IL COCORAHS
0930 AM HEAVY RAIN 1 S ELDRIDGE 41.62N 90.57W
05/25/2011 M1.37 INCH SCOTT IA COCORAHS
0930 AM HEAVY RAIN 4 NE COLCHESTER 40.47N 90.74W
05/25/2011 M3.22 INCH MCDONOUGH IL COCORAHS
0930 AM HEAVY RAIN 1 WNW MACOMB 40.48N 90.70W
05/25/2011 M3.49 INCH MCDONOUGH IL COCORAHS
0930 AM HEAVY RAIN SSW STRONGHURST 40.75N 90.90W
05/25/2011 M2.18 INCH HENDERSON IL COCORAHS
0930 AM HEAVY RAIN S MEMPHIS 40.46N 92.17W
05/25/2011 M1.04 INCH SCOTLAND MO COCORAHS
0930 AM HEAVY RAIN NNW SPRINGVILLE 42.06N 91.44W
05/25/2011 M1.15 INCH LINN IA COCORAHS
0949 AM HEAVY RAIN CHARLOTTE 41.96N 90.47W
05/25/2011 M1.04 INCH CLINTON IA TRAINED SPOTTER
RAINFALL SINCE 3 AM
0949 AM HEAVY RAIN 4 WNW DUBUQUE 42.52N 90.76W
05/25/2011 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
1000 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
05/25/2011 M2.56 INCH BENTON IA TRAINED SPOTTER
24 HOUR TOTAL. RAIN HAS ENDED. 1.30 INCHES SINCE
MIDNIGHT. 1.26 INCHES YESTERDAY BETWEEN 445 PM AND 530
PM.
1025 AM HEAVY RAIN 1 WNW MORRISON 41.81N 89.98W
05/25/2011 M1.10 INCH WHITESIDE IL TRAINED SPOTTER
RAINFALL IN PAST 12 HOURS
&&
TPLocal storm report, May 25, 9:36 AM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1036 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HEAVY RAIN 3 WSW BONAPARTE 40.68N 91.85W
05/25/2011 E2.25 INCH VAN BUREN IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
TPLocal storm report, May 25, 9:38 AM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1038 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HEAVY RAIN 2 ESE KEOSAUQUA 40.72N 91.92W
05/25/2011 E2.00 INCH VAN BUREN IA TRAINED SPOTTER
24 HOUR TOTAL.
&&
TPLocal storm report, May 25, 10:04 AM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 3 SE ANNAWAN 41.37N 89.87W
05/25/2011 M1.25 INCH HENRY IL TRAINED SPOTTER
RAINFALL FROM 630 TO 930 AM
&&
TASLocal storm report, May 25, 10:24 AM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1124 AM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM HEAVY RAIN 2 SSW CALAMUS 41.80N 90.77W
05/25/2011 M1.10 INCH CLINTON IA TRAINED SPOTTER
STORM TOTAL
1123 AM HEAVY RAIN W CANTRIL 40.64N 92.07W
05/25/2011 M1.40 INCH VAN BUREN IA TRAINED SPOTTER
RAINFALL PAST 12 HOURS
&&
TASLocal storm report, May 25, 11:00 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1200 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HEAVY RAIN 4 SSW CUTSHAW BRIDGE ST 42.48N 92.07W
05/25/2011 M1.45 INCH BUCHANAN IA TRAINED SPOTTER
RAINFALL SINCE 6 PM MAY 24TH
&&
TASFlash Flood, Scotland
- When
- May 25, 3:00 PM CST to 5:00 PM CST
- Where
- Scotland County, 1.05 mi E of Brock to 5.16 mi NNW of Sand Hill
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -92.150
Heavy rains and subsequent flooding caused several secondary roads including routes H, A, and N to be closed during the late afternoon and early evening hours of May 25.
Thunderstorm Wind, Clark
- When
- May 25, 3:12 PM CST
- Where
- Clark County, 0.87 mi SW of Wyaconda
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.390, -91.930
Wind gusts estimated to be 60 mph blew down some tree limbs in Wyaconda, MO at 412 pm CDT May 25.
Thunderstorm Wind, Clark
- When
- May 25, 3:12 PM CST
- Where
- Clark County, 0.87 mi SW of Wyaconda
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.390, -91.930
A 60 mph wind gust was measured in Wyaconda, MO at 412 pm CDT May 25.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317025, 317003, 317006.